Alert archive / Kansas / Excessive Heat Warnings in 2011

Excessive Heat Warning 2, NWS Dodge City, KS

August 1, 20116 counties in Kansas

NWS Dodge City, KS issued this excessive heat warning at Aug 1, 2011, 3:20 AM CDT for 6 counties in Kansas. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 3:20 AM CDT (08:20 UTC)
Expired
Aug 1, 2011, 2:38 PM CDT
In force
11 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
3406 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS73 KDDC 010820
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CDT MON AUG 1 2011

...VERY HOT WEATHER WILL CONTINUE THROUGH MID WEEK...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105 DEGREES AND
DEWPOINTS IN THE MID 50S TO AROUND 60 DEGREES WILL CREATE HIGH
HEAT INDICES THIS AFTERNOON AND EARLY THIS EVENING. THESE CONDITIONS
WILL THEN CONTINUE ACROSS SOUTH CENTRAL KANSAS AGAIN ON TUESDAY
AND WEDNESDAY AND AS A RESULT A EXCESSIVE HEAT WARNING HAS BEEN
ISSUED FOR THIS AREA.

KSZ066-080-081-089-090-011900-
/O.UPG.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/
/O.NEW.KDDC.EH.W.0002.110801T0820Z-110804T0100Z/
STAFFORD-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
320 AM CDT MON AUG 1 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT
WEDNESDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

* HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105
  DEGREE OR GREATER EACH AFTERNOON AND EARLY EVENING THROUGH
  WEDNESDAY.

* IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE
  WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE
  COMPLICATIONS AND SHOULD NOT BE IGNORED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

KSZ088-011900-
/O.NEW.KDDC.EH.W.0002.110801T0820Z-110804T0100Z/
CLARK-
INCLUDING THE CITIES OF...ASHLAND...MINNEOLA
320 AM CDT MON AUG 1 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT
WEDNESDAY. 

* HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105
  DEGREE OR GREATER EACH AFTERNOON AND EARLY EVENING THROUGH
  WEDNESDAY.

* IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE
  WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE
  COMPLICATIONS AND SHOULD NOT BE IGNORED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

KSZ031-046-065-079-011900-
/O.CON.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/
ELLIS-RUSH-PAWNEE-EDWARDS-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS
320 AM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 
  DEGREE OR GREATER DURING THE AFTERNOON AND EARLY EVENING. 

* IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE 
  WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
2 follow-up statements
609 
WWUS73 KDDC 011042
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
542 AM CDT MON AUG 1 2011

...VERY HOT WEATHER WILL CONTINUE THROUGH MID WEEK...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105 DEGREES AND
DEWPOINTS IN THE MID 50S TO AROUND 60 DEGREES WILL CREATE HIGH
HEAT INDICES THIS AFTERNOON AND EARLY THIS EVENING. THESE
CONDITIONS WILL THEN CONTINUE ACROSS SOUTH CENTRAL KANSAS AGAIN
ON TUESDAY AND WEDNESDAY AND AS A RESULT A EXCESSIVE HEAT WARNING
HAS BEEN ISSUED FOR THIS AREA.

KSZ066-080-081-088>090-012100-
/O.CON.KDDC.EH.W.0002.000000T0000Z-110804T0100Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
542 AM CDT MON AUG 1 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
WEDNESDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
WEDNESDAY. 

* HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 
  DEGREES OR GREATER EACH AFTERNOON AND EARLY EVENING THROUGH 
  WEDNESDAY. 

* IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE 
  WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS AND SHOULD NOT BE IGNORED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

KSZ031-046-065-079-012100-
/O.CON.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/
ELLIS-RUSH-PAWNEE-EDWARDS-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS
542 AM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 
  DEGREES OR GREATER DURING THE AFTERNOON AND EARLY EVENING. 

* IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE 
  WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
303 
WWUS73 KDDC 011938
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
238 PM CDT MON AUG 1 2011

...VERY HOT WEATHER WILL CONTINUE THROUGH TUESDAY...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105 DEGREES AND
DEWPOINTS IN THE MID 50S TO AROUND 60 DEGREES WILL CREATE HIGH
HEAT INDICES THIS AFTERNOON AND EARLY THIS EVENING. THESE
CONDITIONS WILL THEN CONTINUE ACROSS SOUTH CENTRAL KANSAS AGAIN
ON TUESDAY.

KSZ066-080-081-088>090-020400-
/O.CAN.KDDC.EH.W.0002.000000T0000Z-110804T0100Z/
/O.NEW.KDDC.HT.Y.0016.110802T1800Z-110803T0100Z/
/O.EXA.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
238 PM CDT MON AUG 1 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY...
...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A HEAT
ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM CDT TUESDAY. THE
EXCESSIVE HEAT WARNING HAS BEEN CANCELLED. 

* HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105
  DEGREES OR GREATER DURING THE AFTERNOON AND EARLY EVENING THROUGH
  TUESDAY.

* IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE 
  WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ065-079-020400-
/O.NEW.KDDC.HT.Y.0016.110802T1800Z-110803T0100Z/
/O.CON.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/
PAWNEE-EDWARDS-
INCLUDING THE CITIES OF...LARNED...BURDETT...KINSLEY...LEWIS
238 PM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105
  DEGREES OR GREATER DURING THE AFTERNOON AND EARLY EVENING THROUGH
  TUESDAY.

* IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE 
  WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ031-046-020100-
/O.CON.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/
ELLIS-RUSH-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...RUSH CENTER
238 PM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 
  DEGREES OR GREATER DURING THE AFTERNOON AND EARLY EVENING. 

* IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE 
  WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

06

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this excessive heat warning went out at Aug 1, 3:03 AM CDT, 17 minutes earlier.

Area forecast discussion, Aug 1, 3:03 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
303 AM CDT MON AUG 1 2011

.DISCUSSION...

DAYS 1-2...

WATER VAPOR LOOP THIS MORNING INDICATING MULTIPLE UPPER LEVEL
DISTURBANCES ROTATING AROUND THE UPPER HIGH WHICH BASED ON THE
500MB UPPER AIR ANALYSIS AT 00Z MONDAY WAS LOCATED ACROSS CENTRAL
KANSAS. FURTHER NORTH A STRONGER UPPER LEVEL TROUGH WAS LOCATED
NEAR THE SOUTHWEST COAST OF CANADA/WEST COAST OR WASHINGTON. AT
THE 700MB AND 850MB LEVELS THE WARMEST AIR THIS EVENING WAS STILL
LOCATED WEST-NORTHWEST OF THE AREA BUT DPROG/DT OF THESE
TEMPERATURES OVER THE LAST 24 HOURS DID INDICATE THAT SOME OF THIS
WARMER AIR WAS BEGINNING TO SPREAD EASTWARD INTO PORTIONS OF SOUTH
DAKOTA AND WESTERN NEBRASKA. OVER SOUTHWEST KANSAS THIS EVENING A
WEAK SURFACE BOUNDARY WAS LINGERING IN THE AREA ALONG WITH SOME
MID LEVEL MOISTURE THAT WAS EAST OF THE 700MB BAROCLINIC ZONE.
THIS WAS THE AREA ONCE AGAIN THAT THE MAJORITY OF THE LATE DAY
STORMS DEVELOPED.

THE NAM AND GFS HAS BEEN DOING A DECENT JOB WITH THE MOVEMENT OF
THIS SURFACE BOUNDARY AND TODAY BOTH MODELS LIFT THIS SYSTEM OUT
OF THE AREA AS A TROUGH OF LOW PRESSURE ALONG THE LEE OF THE
ROCKIES DEEPENS AND STARTS TO APPROACH THE COLORADO/KANSAS BORDER.
CONVECTION CHANCES LATER TODAY APPEAR TO FOCUS ON THIS LEE TROUGH
AND GIVEN THE SUBTLE WAVES STILL ROTATING AROUND THE UPPER HIGH AM
UNABLE TO COMPLETELY RULE OUT A FEW LATE DAY STORMS IN OR NEAR OUR
FAR WEST/NORTHWEST COUNTIES. LATE DAY INSTABILITY BASED ON NAMS
MUCAPES HOWEVER ARE NOT OVERLY IMPRESSIVE (500-600J/KG) SO AT THIS
TIME HAVE OPTED TO LEAVE THE FORECAST DRY BUT DID INSERT SOME
10-14% POPS WEST/NORTHWEST OF GARDEN CITY.

TEMPERATURES TODAY WILL ONCE AGAIN BE IN THE TRIPLE DIGITS AND
GIVEN THE 850-700MB TEMPERATURE TRENDS IT APPEARS THE CURRENT
FORECAST WITH HIGHS RANGING FROM 102 TO AROUND 109 STILL LOOKS ON
TRACK. THE NAM AND GFS INDICATING GOOD MIXING POTENTIAL
TODAY ALSO...ESPECIALLY IN THE AREAS SOUTHWEST OF DODGE CITY AND
GARDEN CITY. THIS WILL LIKELY LOWER THE AFTERNOON DEWPOINTS A
LITTLE MORE THAN WHAT IS CURRENTLY IN THE GRIDS AND EVEN THE BIAS
CORRECT CONMOS THIS MORNING APPEARS TO BE TRENDING TOWARDS
SLIGHTLY LOWER DEWPOINTS AS WELL. AS A RESULT HAVE LOWERED
DEWPOINT THIS AFTERNOON AND TAKING THIS INTO ACCOUNT THE MINIMUM
RELATIVE HUMIDITY VALUES LATE TODAY STILL APPEARS TO STAY ABOVE
THE 15%. HEAT ADVISORY HOWEVER STILL LOOKS GOOD WITH HEAT INDEXES
IN OUR EAST STILL RANGING FROM AROUND 015 TO 107 DEGREES.

ON MONDAY NIGHT A COLD FRONT WILL BEGIN TO DROP SOUTH INTO
NORTHERN KANSAS AS THE WASHINGTON STATE UPPER LEVEL TROUGH QUICKLY
MOVES EAST OUT OF THE ROCKIES AND INTO THE NORTHERN PLAINS. THE
GFS, NAM AND ECMWF ARE ALL IN DECENT AGREEMENT WITH THIS FRONT
APPROACHING OUR NORTHERN COUNTY WARNING AREA BY 12Z MONDAY. BY
LATE DAY THIS FRONT IS EXPECTED TO DROP SOUTH TO NEAR THE OKLAHOMA
STATE LINE. THE WARM AIR THAT WAS OBSERVED AHEAD OF THE FRONT
EARLIER THIS EVENING OVER SOUTH DAKOTA AND WESTERN NEBRASKA AT 00Z
MON IS EXPECTED TO BE LOCATED ACROSS SOUTHERN KANSAS AND NORTHERN
OKLAHOMA DURING THE AFTERNOON ON TUESDAY. MIXDOWN TEMPERATURES AT
00Z WEDNESDAY CONTINUES TO SUPPORT HIGHS AT LEAST AS WARM AS WHAT
IS CURRENTLY IN THE GRIDS ACROSS SOUTH CENTRAL KANSAS. FURTHER
NORTH HOWEVER AM SOMEWHAT CONCERNED ABOUT THE COOLING THAT WILL BE
DEVELOPING DURING THE AFTERNOON IN THE 925-850MB LEVEL.
TEMPERATURES MAY STRUGGLE TO CLIMB TO 100 DEGREES IN THE HAYS AREA
BUT AT THIS TIME CONFIDENCE IS NOT HIGH ENOUGH JUST YET TO BEGIN
LOWERING MAX TEMPERATURES MUCH NORTH OF THE FRONT. AS A RESULT
HAVE DECIDED TO LEAVE HIGHS AS IS WITH ONE MORE DAY OF TRIPLE
DIGITS FOR ALL OF THE AREA. HEAT INDEX VALUES HOWEVER IN THE NORTH
WILL END UP BEING A LITTLE LOWER THAN TODAY WHILE IN SOUTH CENTRAL
KANSAS THE HEAT INDEX VALUES WILL ONCE AGAIN CLIMB TO 105 OR MORE.
THIS WILL BE THE THIRD DAY SOUTH CENTRAL KANSAS WILL HAVE HEAT
INDEX READINGS AT OR ABOVE 105. WITH THIS IN MIND ALONG WITH
ANOTHER HOT DAY ANTICIPATED ON WEDNESDAY IN SOUTH CENTRAL KANSAS
WITH HEAT INDEX VALUES OF AROUND 105 HAVE DECIDED TO WILL GO AHEAD
AND REPLACE THE HEAT ADVISORY FOR SOUTH CENTRAL KANSAS WITH A
EXTREME HEAT WARNING.

PRECIPITATION CHANCES ALONG AND NORTH OF THIS FRONT BE ON THE
INCREASE LATE TUESDAY INTO TUESDAY NIGHT. BASED ON THE LOCATION OF
THIS FRONT AT 00Z WEDNESDAY, WARM AIR ADVECTION DEVELOPING NORTH
OF THIS FRONT EARLY IN THE EVENING AND MUCAPES HAVE DECIDED NOT
ONLY TO KEEP THE CURRENT POPS GOING IN THE WESTERN AND NORTHWEST
BUT ALSO WILL BE EXPANDING THE CHANCE FOR THUNDERSTORMS A LITTLE
FURTHER EAST.

DAYS 3-7...

MEDIUM RANGE MODELS INDICATE HIGH PRESSURE ALOFT REMAINING ANCHORED
ACROSS THE SOUTH PLAINS THROUGH THE END OF THE WEEK WHILE A SERIES
OF H5 VORT MAXES CYCLE NORTHEAST OUT OF THE DESERT SOUTHWEST THEN
EJECT EASTWARD ACROSS THE NORTHERN HIGH PLAINS AND FAR NORTHERN
CENTRAL PLAINS. ALTHOUGH THE UPPER LEVEL FLOW WILL REMAIN FAIRLY
WEAK, THE CHANCE FOR DIURNALLY INFLUENCED THUNDERSTORMS WILL BE
POSSIBLE EACH DAY ACROSS PORTIONS OF WESTERN KANSAS, PARTICULARLY
WITH AMPLE MOISTURE PRESENT. THE GFS AND ECMWF ALSO HINT AT THE
POSSIBLE PRESENCE OF A REMNANT FRONTAL BOUNDARY...INITIALLY ENTERING
WESTERN KANSAS TUESDAY...LINGERING IN THE GENERAL AREA THROUGH THE
END OF THE WEEK. HOWEVER, WHERE THE BOUNDARY SETS UP IS HIGHLY
UNCERTAIN THIS FAR OUT. WILL RETAIN THE MENTION OF SLIGHT POPS FOR
ISOLATED THUNDERSTORMS EACH DAY AS A RESULT.

TEMPERATURES WILL REMAIN JUST ABOVE SEASONAL AS THE UPPER LEVEL
RIDGE CONTINUES TO DOMINATE ACROSS THE SOUTH PLAINS. THE GFS AND
ECMWF SHOW THE REMNANT OF A FRONTAL BOUNDARY PROGGED TO PUSH ACROSS
MUCH OF WESTERN KANSAS TUESDAY LINGERING ACROSS THE AREA INTO
WEDNESDAY. THIS WILL RESULT IN SLIGHTLY LOWER HIGHS ACROSS OUR MORE
NORTHWESTERN ZONES WEDNESDAY BUT TEMPERATURES ARE STILL EXPECTED TO
CLIMB ABOVE 100F IN OUR SOUTHEAST WHERE H85 TEMPERATURES NEAR 30C
WILL POOL AHEAD OF THE BOUNDARY. LOOK FOR HIGHS ONLY UP INTO THE
90S(F) NORTHWEST BEHIND IT. SIMILAR TEMPERATURES ARE EXPECTED
THROUGH THE END OF THE WEEK WITH LITTLE CHANGE IN THE OVERALL UPPER
LEVEL PATTERN.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THIS EVENING.
A LEE SIDE TROUGH OF LOW PRESSURE WILL STRENGTHEN ACROSS EXTREME
EASTERN COLORADO TODAY. AS A RESULT, LIGHT SOUTHERLY WINDS THIS
MORNING WILL INCREASE 20 TO 30KT BY EARLY THIS AFTERNOON THEN
SUBSIDING THIS EVENING WITH THE LOSS OF HEATING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 106  75 103  74 /  10  10  20  20
GCK 104  72 101  71 /  10  10  20  30
EHA 102  72 101  71 /  10  10  20  30
LBL 104  74 103  72 /  10  10  20  20
HYS 106  76 100  74 /  10  10  20  30
P28 109  79 110  79 /  10   0  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-065-079.

EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ066-080-
081-088>090.

&&

FN18/32/32
Hazardous weather outlook, Jul 31, 4:51 AM CDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
451 AM CDT SUN JUL 31 2011

KSZ030-031-043>046-061>066-074>081-084>090-011000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
451 AM CDT SUN JUL 31 2011 /351 AM MDT SUN JUL 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY ALONG AND EAST OF A HAYS TO
COLDWATER LINE. IN THIS AREA HEAT INDEX READINGS OF AROUND 105
DEGREES WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM. PLEASE SEE THE
WEATHER MESSAGE FOR SPECIFIC DETAILS.

WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP NORTHEAST OF A SCOTT
CITY TO JETMORE TO A COLDWATER LINE LATE THIS AFTERNOON OR EARLY
THIS EVENING. ANY STORM WHICH MAY DEVELOP WILL BE SHORT LIVED BUT
COULD PRODUCE STRONG OUTFLOW WIND GUSTS TO 50 MPH. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAT ADVISORY REMAINS IN EFFECT ON MONDAY UNTIL 8 PM FOR
LOCATIONS ALONG AND EAST OF A HAYS TO COLDWATER LINE. HEAT INDEX
READINGS OF AROUND 105 DEGREES WILL BE POSSIBLE ONCE AGAIN MONDAY
AFTERNOON AND MONDAY EVENING. PLEASE SEE THE WEATHER MESSAGE FOR
SPECIFIC DETAILS.

THE HOT SUMMER WEATHER IS THEN EXPECTED TO CONTINUE ON THROUGH MID
WEEK. ON TUESDAY AND WEDNESDAY TEMPERATURES MAY APPROACH 110
DEGREES FROM ASHLAND TO LARNED AND SOUTHEAST TO MEDICINE LODGE AND
COLDWATER. EVEN WITH LOW RELATIVE HUMIDITIES, THIS WILL RESULT IN
HEAT INDEX READINGS OF 105 OR HIGHER.

VERY HIGH TO CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE
POSSIBLE FOR PORTIONS OF SOUTHWEST KANSAS MONDAY AND TUESDAY.
AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO NEAR 15
PERCENT AND GUSTY SOUTH WINDS WILL INCREASE INTO THE 15 TO 25 MPH
RANGE. AREAS MORE FAVORABLE FOR THESE CRITICAL FIRE WEATHER
CONDITIONS EARLY NEXT WEEK WITH BE SOUTHWEST OF A GARDEN CITY TO
DODGE CITY LINE.

A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST OVER
PORTIONS OF SOUTHWEST KANSAS TUESDAY THROUGH FRIDAY. STRONG DOWNBURST
WINDS MAY ACCOMPANY THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

In the hours before

Local storm report, Jul 31, 9:58 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     ELLIS                   38.94N 99.56W
07/31/2011                   ELLIS              KS   AMATEUR RADIO

            REPORTS OF TRUCKS BEING BLOWN OVER ON INTERSTATE 70 AT
            THE ELLIS JUNCTION. NO ACTUAL MAGNITUDE REPORTED. FROM
            800 MHZ RADIO.

0315 PM     TSTM WND GST     1 N ELLIS               38.95N 99.56W
07/31/2011  E60.00 MPH       ELLIS              KS   TRAINED SPOTTER

0410 PM     TSTM WND GST     5 NE TREGO CENTER       38.93N 99.83W
07/31/2011  E60.00 MPH       TREGO              KS   PUBLIC

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:09 PM CDTSpecial Weather StatementDDCHodgeman51 min
Aug 1, 2:38 PM CDTHeat AdvisoryDDCBarber, Clark, Comanche, Edwards, Kiowa, Pawnee and 2 more25 hr

Nearby

Excessive Heat Warnings in Kansas, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.